Rocky Mountain Journal of Mathematics

On Best Coapproximation in Normed Linear Spaces

T.D. Narang

Full-text: Open access

Article information

Source
Rocky Mountain J. Math., Volume 22, Number 1 (1992), 265-287.

Dates
First available in Project Euclid: 5 June 2007

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1181072810

Digital Object Identifier
doi:10.1216/rmjm/1181072810

Mathematical Reviews number (MathSciNet)
MR1159958

Zentralblatt MATH identifier
0757.41034

Citation

Narang, T.D. On Best Coapproximation in Normed Linear Spaces. Rocky Mountain J. Math. 22 (1992), no. 1, 265--287. doi:10.1216/rmjm/1181072810. https://projecteuclid.org/euclid.rmjm/1181072810


Export citation

References

  • M.W. Bartelt, Strongly unique best approximates to a function on a set, and a finite subset thereof, Pacific J. Math. 53 (1974), 1-9.
  • M.W. Bartelt and H.W. McLaughlin, Characterizations of strong unicity in approximation theory, J. Approx. Theory 9 (1973), 255-266.
  • H. Berens and U. Westphal, On the best coapproximation in a Hilbert space, in Quantitative approximation, Academic Press, 1980, 7-10.
  • G. Birkhoff, Orthogonality in linear metric spaces, Duke Math. J. 1 (1935), 169-172.
  • R.E. Bruck, Jr., Nonexpansive projections on subsets of Banach spaces, Pacific J. Math. 47 (1973), 341-355.
  • --------, A characterization of Hilbert spaces, Proc. Amer. Math. Soc. 43 (1974), 173-175.
  • N. Dunford and J. Schwartz, Linear operators I, Interscience, New York, 1958.
  • S. Elumalai, A study of interpolation, approximation and strong approximation, Ph.D. Thesis, 1981.
  • Carlo Franchetti, Chebyshev centres and hypercircles, Boll. Un. Mat. Ital. (4) 11 (1975), 565-573.
  • C. Franchetti and M. Furi, Some characteristic properties of real Hilbert spaces, Rev. Roumaine Math. Pures Appl. 17 (1972), 1045-1048.
  • P. Gruber, Kontrahierende radialprojektionen in normierten räumen, Boll. Un. Mat. Ital. (4) 11 (1975), 10-21.
  • L. Hetzelt, On suns and cosuns in finite dimensional normed real vector spaces, Acta Math. Hung. 45 (1-2) (1985), 53-68.
  • R.C. James, Orthogonality and linear functionals in normed linear spaces, Trans. Amer. Math. Soc. 61 (1947), 265-292.
  • S. Muthukumar, A note on best and best simultaneous approximation, Indian J. Pure Appl. Math. 11 (1980), 715-719.
  • T.D. Narang, A study of farthest points. Nieuw Arch. Wisk. (4) 25 (1977), 54-79.
  • --------, Convexity of Chebyshev sets, Nieuw Arch. Wisk. (4) 25 (1977), 377-402.
  • P.L. Papini, Some questions related to the concept of orthogonality in Banach spaces, proximity maps; bases, Boll. Un. Mat. Ital. (4) 11 (1975), 44-63.
  • --------, Approximation and strong approximation in normed spaces via tangent functionals, J. Approx. Theory 22 (1978), 111-118.
  • --------, Sheltered points in normed spaces, Ann. Mat. Pura Appl. 67 (1978), 233-242.
  • P.L. Papini and Ivan Singer, Best approximation in normed linear spaces, Mh. Math. 88 (1979), 27-44.
  • Ivan Singer, Best approximation in normed linear spaces by elements of linear subspaces, Springer-Verlag, New York, 1970.
  • --------, The theory of best approximation and functional analysis, CBMS- NSF Regional Conf. Ser. in Appl. Math. 13 (1974).
  • --------, Some classes of nonlinear operators generalizing the metric projections onto Chebyshev subspaces, Proc. Fifth Internat. Summer school, Theory of Nonlinear Operators (Berlin 1977), Abh. Akad. Wiss. DDR, Abt. Math.-Naturwiss-Technik 6 N. (1978), 245-257.
  • Ryszard Smarzewski, Strong co-approximation in Banach spaces, J. Approx. Theory 55 (1988), 296-303.
  • U. Westphal, Cosuns in $1^p(n), 1\le p<\infty$, J. Approx. Theory 54 (1988), 287-305.